MAUDE Adverse Event Report: NUVERA MEDICAL NUVISION ICE CATHETER, 10F; CATHETER, ULTRASOUND, INTRAVASCULAR

NUVERA MEDICAL NUVISION ICE CATHETER, 10F; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number FG10593
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the product was returned to biosense webster (bwi) for evaluation.A visual inspection and functional tests of the returned device were performed following bwi procedures.Visual analysis revealed a breakage in the shaft with braid exposure and a crack of the adhesive inside; no internal parts were exposed at the tip.The device was connected to an ultrasound console, and the error ¿4dice probe in connector 0 not accepted by system¿ appeared on the system.Due to this error, electrical probing at the receptacle was performed on the power, communication, and digital lines; and no readings were found on two digital lines, and an unstable reading on the thermistor line when the device was deflected, these open lines could result in the failure mode observed.The unstable reading could be caused by an electrical breakage of the thermistor liner; however, this cannot be conclusively determined.A manufacturing record evaluation was performed for the finished device lot number 31203281l, and no internal action was found during the review.The image issue reported by the customer was confirmed.The potential cause of the open circuit could not be determined.The instructions for use contain (ifu) the following recommendations: do not disconnect the catheter nor the cable from the ge ultrasound system while scanning.If necessary, it is recommended to disconnect the system connector of the cable from the system in the freeze mode.The damages observed at the tip and the shaft are unrelated to the issue reported by the customer.The potential cause of the tip damage could be the result of a bent in the transition area; however, this cannot be conclusively determined.Clarification was requested to the customer regarding the breakage in the shaft, and the additional information received reported that the damage was not noticed before bagging the catheter in the return box and that an 8.5 fr sheath was used with the catheter.With this information, it can be concluded that the damage on the shaft could be related to the handling of the device during the shipping process or due to the sheath size used during the procedure as the ifu recommends using a 10.5f or larger introducer sheath; however, this cannot be conclusively determined.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a nuvisiontm ice catheter, 10f and post-procedure the bwi product analysis lab identified a breakage in the shaft with braid exposure and a crack of the adhesive inside.No internal parts were exposed.During the procedure, the carto 3 system and the ultrasound system was not displaying an ultrasound image.The tech reseated all ultrasound interface cables without resolution.They then exchanged the ultrasound catheter (nuvisiontm ice catheter, 10f) and the issue resolved.The case continued.No patient consequences were reported.

Brand Name
NUVISION ICE CATHETER, 10F
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
NUVERA MEDICAL
140 knowles drive
los gatos CA 95032
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19774359
Report Number3016516752-2024-00006
Device Sequence Number18210077
Product Code OBJ
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201775
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2025
Device Catalogue NumberFG10593
Device Lot Number31203281L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; NGEN GENERATOR; QDOT CATHETER; QDOT CATHETER (2ND ONE); VIZIGO SHEATH
Patient SexUnknown